# SDR CA081223008

- Difficulty date: December 23, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 483 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 22021081806
- Condition: Lack Of Lube
- Location: Magneto
- Part time: 474 hours
- Component: Magneto
- Component part number: 10600646201
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG RECEIVED FOR 500 HR INSPECTION, ROTATING MAGNET SHAFT SPUN BEFORE DISASSEMBLY TO INSPECT BEARING CONDITION & PRELOAD.  NO END PLAY OR ROUGHNESS FELT, WHEN MAG WAS DISASSEMBLED, DISCOVERED THAT AT O/H IN SEPT 2007.  NO GREASE HAD BEEN PACKED INTO BEARINGS.  BEARINGS WERE LUBRICATED BY OIL THAT EACH BEARING IS PACKAGED WITH WHEN NEW.  ONLY OTHER SOURCE OF LUBRICATION WAS A SMALL AMOUNT OF OIL THAT HAD LEAKED INTO MAG PAST OIL SEAL.  LACK OF LUBRICATION COULD CAUSE MAGNETO & ENGINE FAILURE, EVEN THOUGH BEARINGS DID NOT APPEAR DAMAGED THEY WERE REPLACED,  MAG WAS RETURNED TO SERVICE.
